MAUDE Adverse Event Report: MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. HIP END EFFECTOR, VARIABLE ANGLE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 206967
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
At the end of the case, found out that the collar of the handpiece broke off.Case type: tha.Update: the collar at the end of end effector broke off.Update: no debris left in patient & nothing missing.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Reported event: it was reported that at the end of the case, found out that the collar of the handpiece broke off.Product evaluation and results: visual inspection: visual inspection confirms failed locking mechanism.The dowel pin that holds the slide assembly has backed out and the slide assembly now freely rotates.The dowel pin on the side that attaches the reamer barrell is protruding.There is oxidation and discoloration on the 202870 slide assembly, 202862 ball retainer.The 206966 reamer barrell has fractures at the degree markers.See attachments for images of the instrument.Dimensional inspection: dimensional inspection was not completed as visual inspection clearly shows the failure of the device.Functional inspection: functional inspection as not completed as visual inspection clearly shows the failure of the device.Material analysis: material analysis was completed as part of the root cause investigation of capa: 1450905.Product history review: review of the device history records indicate 43 devices were manufactured under lot: 19380816 and accepted into final stock on 02/11/2017.No non conformances were identified during inspection.Complaint history review: a review of complaints in catsweb and trackwise related to p/n: 206967, lot number: 19380816 shows 8 additional complaints related to the failure in this investigation.The related complaints are (b)(4).Conclusions: the alleged failure mode was confirmed.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been an ncs and capas associated with the product and failure mode reported in this event.This is nc: 1414603 and capa: 1450905.
 
Event or Problem Description

Brand Name
HIP END EFFECTOR, VARIABLE ANGLE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8828204
Report Number3005985723-2019-00535
Device Sequence Number3011709
Product Code OLO
UDI-Device Identifier00848486022167
UDI-Public00848486022167
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121064
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number206967
Device Lot Number1938016 / 1901662
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR
Patient Weight76